Alert archive / New Mexico / High Wind Warnings in 2006
High Wind Warning 39, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Oct 30, 2006, 3:41 AM MST for Eddy County, New Mexico. It took effect at Oct 30, 2006, 5:00 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2006, 3:41 AM MST (10:41 UTC)
- In effect from
- Oct 30, 2006, 5:00 AM MST
- Expired
- Oct 30, 2006, 8:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3546 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 301041 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 441 AM CST MON OCT 30 2006 ...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY... .AN UPPER LEVEL STORM SYSTEM OVER THE DESERT SOUTHWEST WILL MOVE INTO THE SOUTHERN U.S. PLAINS BY LATE TONIGHT. THIS SYSTEM WILL BRING INCREASING WINDS TO THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY. THESE WINDS WILL GRADUALLY DECREASE LATE THIS EVENING AS THIS WEATHER SYSTEM MOVES EAST OF THE REGION. NMZ027-TXZ258-302100- /O.UPG.KMAF.HW.A.0023.061030T1200Z-061031T0300Z/ /O.NEW.KMAF.HW.W.0039.061030T1200Z-061031T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 341 AM MST MON OCT 30 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS TO 60 MPH ARE EXPECTED THROUGH THIS EVENING. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD BE PREPARED FOR POSSIBLE HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS74 KMAF 302116 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 316 PM CST MON OCT 30 2006 ...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS LATE THIS AFTERNOON AND THIS EVENING... .AN UPPER LEVEL STORM SYSTEM MOVING ACROSS NEW MEXICO THIS AFTERNOON WILL CONTINUE TO BRING STRONG WINDS TO THE GUADALUPE MOUNTAINS THROUGH THE MID EVENING HOURS. THESE WINDS WILL GRADUALLY DECREASE LATE THIS EVENING AS THIS WEATHER SYSTEM MOVES EAST OF THE REGION. NMZ027-TXZ258-310300- /O.CON.KMAF.HW.W.0039.000000T0000Z-061031T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 216 PM MST MON OCT 30 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS TO 60 MPH ARE EXPECTED THROUGH THIS EVENING. THESE WINDS WILL GRADUALLY DIMINISH TO 15 TO 25 MPH AFTER MIDNIGHT. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD BE PREPARED FOR HIGH WINDS THROUGH THIS EVENING. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 30, 2:59 AM MST, 42 minutes earlier.
Area forecast discussion, Oct 30, 2:59 AM MST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
359 AM CST MON OCT 30 2006
.SHORT TERM...
THE MAIN ITEM OF CONCERN FOR TODAY WILL BE THE INCREASING WINDS
ACROSS THE GUADALUPE MOUNTAINS. 30/00Z AND 06Z WRF CROSS SECTIONS
CONTINUE TO SHOW A MOUNTAIN WAVE SIGNATURE OVER THE GUADALUPES
TODAY...ALTHOUGH THE LATEST DATA IS TRENDING A LITTLE WEAKER THAN
THE 29/00Z AND 06Z MODEL DATA. THE CURRENT CROSS SECTIONS ARE NOT AS
STRONG WITH THE DOWNWARD MOTION...BUT CONTINUE TO SHOW MOUNTAIN TOP
WINDS AROUND 40KTS. IN ADDITION...THE MET MOS GUIDANCE HAS REMAINED
CONSISTENT AT KGDP WITH SUSTAINED WINDS ABOVE HIGH WIND WARNING
CRITERIA. THE ABOVE ALONG WITH CURRENT RAWS DATA AT THE BOWL SHOWING
GUSTS TO 54 MPH WILL BE ENOUGH TO UPGRADE THE HIGH WIND WATCH TO A
WARNING. THE CURRENT TIMING OF THE WATCH 30/12Z TO 31/03Z LOOKS
GOOD. ELSEWHERE...BREEZY WEST WINDS ARE EXPECTED...WITH MID AND HIGH
LEVEL CLOUD COVER GRADUALLY DECREASING FROM WEST TO EAST. ABOVE
NORMAL TEMPERATURES ARE ALSO EXPECTED GIVEN THE WESTERLY DOWNSLOPE
WINDS AND THE 850MB THERMAL RIDGE. FOR TONIGHT...WESTERLY WINDS OF 5
TO 15 MPH REMAIN OVER MOST OF THE AREA...EXCEPT FOR AREAS NORTH OF A
CARLSBAD TO SNYDER LINE. NORTH OF THIS LINE...WINDS WILL VEER TO A
MORE NORTHWESTERLY DIRECTION BY DAYBREAK IN ADVANCE OF A COLD FRONT.
.LONG TERM...
2 COLD FRONTAL PASSAGES ARE EXPECTED THROUGH THE WEEKEND. THE FIRST
ONE WILL MOVE THROUGH THE FORECAST AREA TUESDAY AND KNOCK TEMPERATURES
BACK TO SLIGHTLY BELOW NORMAL VALUES TUESDAY. AFTER A BRIEF WARM UP
WEDNESDAY TO SLIGHTLY ABOVE NORMAL TEMPERATURES...THE NORTHERN
STREAM WILL AMPLIFY AGAIN...SENDING THE SECOND COLD FRONT SOUTHWARD
WEDNESDAY NIGHT AND THURSDAY. THIS SECOND FRONT LOOKS TO BE THE
STRONGER OF THE TWO. LOOKS LIKE A WEAK OVERRUNNING/WARM AIR
ADVECTION PATTERN WILL DEVELOP WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT BEHIND THIS FRONT. KEPT SLIGHT CHANCE OF RAIN GOING MAINLY
ACROSS THE PERMIAN BASIN IN BEST WARM ADVECTION THESE PERIODS.
DONT THINK IT WILL BE A SIGNIFICANT RAIN EVENT AS MID AND HIGH LEVEL
MOISTURE WILL BE LACKING ALONG WITH STRONG DYNAMICS. DRIZZLE AND FOG
MAY HAVE TO BE ADDED AS EVENT GETS CLOSER.
BY FRIDAY AND SATURDAY TEMPERATURES WILL MODIFY CLOSER TO NORMAL
VALUES AS THE SURFACE HIGH MOVES EAST. STILL EXPECTING CONSIDERABLE
LOW CLOUDS ESPECIALLY IN THE MORNING BUT DID NOT MENTION
PRECIPITATION WITH WARM ADVECTION MORE ROOTED AT THE SURFACE.
NEXT PACIFIC SYSTEM PROGGED TO TRACK ACROSS THE ROCKIES INTO THE
CENTRAL PLAINS NEXT SUNDAY AND MONDAY. SURFACE TROUGH BECOMES
ESTABLISHED AHEAD OF THIS SYSTEM SUNDAY. TOO EARLY TO TELL
WHETHER SYSTEM WILL GENERATE PRECIPITATION THIS FAR IN ADVANCE.
LATEST GFS40 INDICATING UNSTABLE AIRMASS AHEAD OF THE TROUGH
SUNDAY WITH COLD FRONTAL PASSAGE MONDAY. KEPT SUNDAY AND MONDAY
DRY THIS FAR OUT.
WARMED TEMPERATURES AT NIGHT MID TO LATE WEEK WITH EXTENSIVE LOW
CLOUDS ANTICIPATED. WARMED HIGH TEMPERATURES NEXT WEEKEND.
&&
.FIRE WEATHER...
AFTERNOON RH/S ACROSS THE PLAINS OF SOUTHEASTERN NEW MEXICO MAY
BRIEFLY DIP TO NEAR 15% TODAY...ESPECIALLY NORTH OF AN ARTESIA TO
HOBBS LINE. 20 FOOT WINDS ARE EXPECTED TO REMAIN IN THE 15 TO 20 MPH
RANGE...WITH A FEW AFTERNOON GUSTS NEAR 30 MPH. WHILE ISOLATED
LOCATIONS MAY BRIEFLY SEE RH/S NEAR 15% AND SUSTAINED WINDS NEAR 20
MPH THIS AFTERNOON...THE DURATION OF THESE CONDITIONS IS NOT
EXPECTED TO BE LONG ENOUGH TO WARRANT A RED FLAG WARNING AT THIS
TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 82 46 64 42 / 10 0 0 0
CARLSBAD NM 80 45 72 42 / 0 0 0 0
DRYDEN TX 81 54 81 50 / 10 10 0 10
FORT STOCKTON TX 82 53 77 50 / 10 0 0 0
GUADALUPE PASS TX 73 47 68 46 / 10 0 0 0
HOBBS NM 81 44 66 41 / 0 0 0 0
MARFA TX 72 41 71 35 / 10 0 0 0
MIDLAND INTL AIRPORT TX 81 46 69 43 / 10 10 0 0
ODESSA TX 80 47 70 45 / 10 10 0 0
WINK TX 88 47 75 44 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 8 PM MST THIS EVENING FOR GUADALUPE
MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING UNTIL 9 PM CST THIS EVENING FOR GUADALUPE
MOUNTAINS.
&&
06/12Hazardous weather outlook, Oct 30, 3:04 AM MST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 404 AM CST MON OCT 30 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-302000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 404 AM CST MON OCT 30 2006 /304 AM MST MON OCT 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY...WHERE A HIGH WIND WARNING WILL BE IN EFFECT THROUGH THIS EVENING. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL BE POSSIBLE. MOTORISTS PLANNING TRAVEL ALONG U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS SHOULD BE PREPARED FOR HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.